MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR180830
Medical Device Problem Codes Difficult to Advance (2920); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, during a coil embolization for a renal artery aneurysm, a logos balloon catheter and an unspecified coiling support microcatheter (mc) were used.The complaint coil, a 8mmx30cm micrusframe coil (mfr180830, 30393168) was used as first coil.It was inserted into the microcatheter as it was pressed against the hub of the microcatheter, but there was a resistance felt before it came out inside blood vessel.It was re-sheathed but the coil part got prematurely detached in a concomitant microcatheter.The microcatheter was replaced with another one (coiling support) and a micrusframe coil (mfrs180830, unknown lot) was used as second coil without any problems.After that, the procedure completed with another different sized targetxl coil(s).There was no patient injury reported.A continuous flush was done.Concomitant devices were a sheath introducer (5fr25 super sheath), a guiding catheter (5fr65 shepherd hook hanaco for angio catheter) and enpower detachable control box (dcb2000500).Additional information received indicted that there was no report that the device appeared damaged.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device.There was no report that the procedure was prolonged.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization for a renal artery aneurysm, a logos balloon catheter and an unspecified coiling support microcatheter (mc) were used.The complaint coil, a 8mmx30cm micrusframe coil (mfr180830, 30393168) was used as first coil.It was inserted into the microcatheter as it was pressed against the hub of the microcatheter, but there was a resistance felt before it came out inside blood vessel.It was re-sheathed but the coil part got prematurely detached in a concomitant microcatheter.The microcatheter was replaced with another one (coiling support) and a micrusframe coil (mfrs180830, unknown lot) was used as second coil without any problems.After that, the procedure completed with another different sized targetxl coil(s).There was no patient injury reported.A continuous flush was done.Concomitant devices were a sheath introducer (5fr25 super sheath), a guiding catheter (5fr65 shepherd hook hanaco for angio catheter) and enpower detachable control box (dcb2000500).Additional information received indicted that there was no report that the device appeared damaged.Nothing was noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during coil advancement.There was no excessive force applied to the device.There was no report that the procedure was prolonged.The device was disagreed; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 30393168 number, and no non-conformances related to the malfunction were identified.Resistance/friction and premature detachment in microcatheter during removal are known potential issues associated with the use of the device.The instructions for use (ifu) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The ifu gives instructions for when resistance is felt during delivery of the device.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of stretching and premature detachment.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13757513
Report Number3008114965-2022-00202
Device Sequence Number5936476
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberMFR180830
Device Catalogue NumberMFR180830
Device Lot Number30393168
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2022
Initial Report FDA Received Date03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR25 SUPER SHEATH; ENPOWER DCB 2; GUIDING CATHETER (5FR65 SHEPHERD HOOK HANACO); LOGOS BALLOON CATHETER
Patient SexUnknown